Hail, Antelope
- When
- July 31, 3:50 PM CST
- Where
- Antelope County, 0.51 mi W of Clearwater
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -98.190
A weak weather disturbances move southeast into the mid Missouri River Valley during the late afternoon time frame. Although instability was limited, good surface heating and residual late July moisture was sufficient for isolated thunderstorm development during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A weak weather disturbances move southeast into the mid Missouri River Valley during the late afternoon time frame. Although instability was limited, good surface heating and residual late July moisture was sufficient for isolated thunderstorm development during the afternoon. The majority of these were non-severe, but isolated large hail did occur in parts of northeast Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 31, 1:58 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 258 PM CDT THU JUL 31 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 248 PM CDT THU JUL 31 2014 VERY SUBTLE WAVE MOVING THROUGH THE MID MISSOURI VALLEY HAS TRIGGERED A COUPLE AREAS OF SHOWERS TODAY. THE FIRST AREA HAS BEEN ALONG AND JUST NORTH/EAST OF THE MISSOURI RIVER...BUT HAS MOSTLY BEEN JUST OUTSIDE OF OUR AREA TODAY. MEANWHILE...A WEAK AREA OF LOW PRESSURE ACROSS CENTRAL NEBRASKA TIED TO THE UPPER WAVE WAS PROVIDING THE FOCUS FOR ISOLATED SHOWERS AND RUMBLES OF THUNDER TO DEVELOP IN THE PLATTE RIVER VALLEY. THUS...WILL STILL MAINTAIN SLIGHT CHANCE POPS THIS EVENING FOR VERY SPOTTY HIT/MISS ACTIVITY... WHICH WILL SHIFT SOUTH OF I80 BY LATE THIS EVENING AND END BY DAYBREAK FRIDAY. ANOTHER VERY SUBTLE WAVE NOW CROSSING THE US/CANADIAN BORDER REGION WILL BRING ANOTHER CHANCE OF SPOTTY SHOWERS AND ISOLATED RUMBLES OF THUNDER TO THE NORTHERN PLAINS ON FRIDAY...AND AT LEAST INTO NORTHEAST NEBRASKA FRIDAY NIGHT. NOT SURE HOW FAR SOUTH THEY WILL MAKE IT...BUT LATER FORECASTS CAN ADJUST AS NECESSARY. AND FINALLY...ANOTHER VERY SUBTLE WAVE LOOKS TO AFFECT THE AREA SATURDAY NIGHT WITH VERY SPOTTY LIGHT THUNDERSHOWERS POSSIBLE. NONE OF THE THREE CHANCES FOR RAIN WILL BRING MEANINGFUL PRECIP TO THE REGION UNFORTUNATELY. TEMPS OVER THE NEXT THREE DAYS BEGIN A GRADUAL WARMUP...MID TO EVENTUALLY UPPER 80S AND NEAR 90 BY SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 248 PM CDT THU JUL 31 2014 THE UPPER RIDGE BUILDS ACROSS THE PLAINS ON MONDAY...WHICH WILL PROBABLY BE THE HOTTEST DAY IN THE FORECAST. ANOTHER WAVE ROTATING AROUND THE RIDGE OUT OF THE ROCKIES WILL BEGIN AFFECTING OUR AREA BY TUESDAY NIGHT AND WEDNESDAY WHEN PRECIP CHANCES INCREASE AGAIN TO 40/50 PERCENT...THEN MOVING OUT BY WEDNESDAY NIGHT...WITH DRY WEATHER THURSDAY. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1220 PM CDT THU JUL 31 2014 VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEWALD LONG TERM...DEWALD AVIATION...KERN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 426 PM CDT THU JUL 31 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 426 PM CDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY ISOLATED THUNDERSTORMS WILL AFFECT PARTS OF THE AREA THIS EVENING. SOME OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY NIGHT AS A COUPLE OF WEATHER DISTURBANCES MOVE ACROSS THE REGION. THERE IS A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS NEXT WEEK FROM TUESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TONIGHT BUT PLEASE PASS ALONG ANY REPORTS OF HAIL OR STRONG WINDS. SPOTTER ACTIVATION SHOULD NOT BE NEEDED FRIDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT THU JUL 31 2014
NEZ042-312100-
PLATTE NE-
326 PM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE COUNTY UNTIL 400
PM CDT...
AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GENOA...OR 15 MILES WEST OF COLUMBUS...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUNCAN...PLATTE CENTER...MONROE...LAKE NORTH BABCOCK
CAMPGROUND...CENTRAL COMMUNITY COLLEGE...LAKE OCAONEE...SHELL CREEK
ELEMENTARY SCHOOL...COLLEGE VIEW TRAILER PARK...CIRCLE H TRAILER PARK
AND CAMP PAWNEE.
LAT...LON 4153 9770 4155 9727 4139 9726 4140 9737
4137 9747 4136 9760 4139 9760 4140 9770
4144 9771
TIME...MOT...LOC 2026Z 273DEG 11KT 4144 9766
KERNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
359 PM CDT THU JUL 31 2014
NEZ042-312130-
PLATTE NE-
359 PM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PLATTE COUNTY UNTIL
430 PM CDT...
AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DUNCAN...OR 11 MILES SOUTHWEST OF COLUMBUS...MOVING SOUTHEAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNCAN.
LAT...LON 4141 9759 4139 9741 4138 9742 4137 9745
4137 9750 4134 9756 4134 9760
TIME...MOT...LOC 2059Z 296DEG 13KT 4135 9754
KERNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 430 PM CDT THU JUL 31 2014 NEZ016-312200- ANTELOPE NE- 430 PM CDT THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ANTELOPE COUNTY UNTIL 500 PM CDT... AT 430 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEARWATER...OR 27 MILES SOUTHEAST OF ONEILL...MOVING SOUTH AT AROUND 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NELIGH...ELGIN...CLEARWATER AND OAKDALE. LAT...LON 4231 9830 4233 9802 4195 9792 4195 9830 TIME...MOT...LOC 2130Z 354DEG 15KT 4225 9819 MILLER
The Omaha radar (KOAX), 178 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526371, 526372, 526373.